Alert archive / Arkansas / Flash Flood Warnings in 2022
Flash Flood Warning 13, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Apr 12, 2022, 11:56 PM CDT for Clark County, Dallas County, Hot Spring County, Arkansas. It was in force for 86 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 12, 2022, 11:56 PM CDT (04:56 UTC)
- Expired
- Apr 13, 2022, 1:22 AM CDT
- In force
- 86 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, AR, Dallas County, AR, Hot Spring County, AR
The radar
The Little Rock radar (KLZK), 117 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.9 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1943 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 208 m²/s²
- 0-3 km storm-relative helicity
- 349 m²/s²
- Significant tornado parameter
- 3.4
- Supercell composite
- 16.2
The text
As transmitted.
272
WGUS54 KLZK 130456
FFWLZK
ARC019-039-059-130800-
/O.NEW.KLZK.FF.W.0013.220413T0456Z-220413T0750Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
1156 PM CDT Tue Apr 12 2022
The National Weather Service in Little Rock has issued a
* Flash Flood Warning for...
Clark County in southwestern Arkansas...
Western Dallas County in southwestern Arkansas...
Southeastern Hot Spring County in southwestern Arkansas...
* Until 250 AM CDT.
* At 1156 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Radar was estimating between
two and three inches of rain have fallen in the last one to two
hours. Additional heavy rainfall is likely, and flash flooding is
likely to occur.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Arkadelphia, Malvern, Gurdon, Amity, Caddo Valley, Perla, Okolona,
Whelen Springs, Beirne, Gum Springs in Clark County, Richwoods,
DeGray Lake State Park, Halfway, Donaldson, Friendship, Antoine,
Alpine, Lower Lake Recreation Area, Griffithtown and Curtis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3434 9348 3434 9336 3428 9336 3425 9314
3430 9307 3441 9268 3416 9268 3406 9273
3392 9292 3384 9288 3381 9289 3382 9293
3378 9299 3378 9310 3382 9314 3385 9329
3390 9330 3405 9343 3421 9344 3421 9350
FLASH FLOOD...RADAR INDICATED
$$
571 follow-up statement
234
WGUS74 KLZK 130622
FFSLZK
Flash Flood Statement
National Weather Service Little Rock AR
122 AM CDT Wed Apr 13 2022
ARC019-039-059-130632-
/O.CAN.KLZK.FF.W.0013.000000T0000Z-220413T0750Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clark AR-Dallas AR-Hot Spring AR-
122 AM CDT Wed Apr 13 2022
...FLASH FLOOD WARNING IS CANCELLED FOR CLARK, WESTERN DALLAS AND
SOUTHEASTERN HOT SPRING COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3434 9348 3434 9336 3428 9336 3425 9314
3430 9307 3441 9268 3416 9268 3406 9273
3392 9292 3384 9288 3381 9289 3382 9293
3378 9299 3378 9310 3382 9314 3385 9329
3390 9330 3405 9343 3421 9344 3421 9350
$$
232What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Apr 12, 6:35 PM CDT, 5 hours 21 minutes earlier.
Area forecast discussion, Apr 12, 6:35 PM CDT, 5 hours 21 minutes before
Area Forecast Discussion...UPDATED National Weather Service Little Rock AR 635 PM CDT Tue Apr 12 2022 .AVIATION... Updated for the 13/00Z terminals... Expect scattered to numerous showers and thunderstorms areawide, with the highest potential over central and southern Arkansas. Could be a brief lull tomorrow morning before additional convection gets cranking and continues through the remainder of the period. Conditions will continue to deteriorate, with prevailing mvfr to ifr by late tonight/early Wednesday morning. && .PREV DISCUSSION...(ISSUED 239 PM CDT Tue Apr 12 2022) SHORT TERM...Tonight Through Thursday Latest satellite data and surface observations indicate that most areas are overcast with 3000-5000 ft. ceilings. Data from local radars indicate an areas of scattered -SHRA/-TSRA approaching extreme southern sections of the forecast area, moving northward. Southerly low level flow supporting this activity is forecast to increase and deepen this evening. Mid level energy in southwesterly flow will also approach the mid south this evening. Recent analysis indicate moderate instability exists across the forecast area. Expect an increase in coverage of convection this evening. Some heavy rain will be possible overnight, especially across southern sections. Another round of strong to severe convection is expected to develop on Wednesday, as a frontal boundary approaches from the northwest. Conditions appear favorable for the support of storms capable of producing damaging wind gusts. Any discrete supercells ahead of the developing line of storms will be particularly dangerous. Precipitation should move east of the forecast area early Wednesday. LONG TERM...Thursday Night Through Tuesday The extended term will begin with a surface high pressure system pushing to the east, allowing a return flow to develop for a short while. This will change on Friday night as another cold front begins to push into the state. The upper level pattern is nearly zonal, but a few shortwaves will ripple thru the area, enhancing precipitation chances. The upper level pattern will not change much thru the rest of the term, with a number of shortwaves pushing through the southern portions of the country. This will likely bring some periods of increased cloudiness, but as cooler and drier air continues to filter in behind the front...precipitation chances will be limited. && .LZK Watches/Warnings/Advisories...NONE. && Aviation...57
Hazardous weather outlook, Apr 12, 2:07 PM CDT, 9 hours 49 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Little Rock AR 207 PM CDT Tue Apr 12 2022 ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069- 103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230- 237-238-240-241-313-340-341-131915- Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence- Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry- Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark- Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln- Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest- Newton County Higher Elevations-Searcy County Lower Elevations- Southern Johnson County-Southern Pope County- Southeast Van Buren County-Western and Northern Logan County- Northern Scott County-Northwest Yell County- Polk County Lower Elevations- Central and Eastern Montgomery County- Boone County Higher Elevations-Newton County Lower Elevations- Northwest Searcy County Higher Elevations- Johnson County Higher Elevations-Pope County Higher Elevations- Van Buren County Higher Elevations- Southern and Eastern Logan County- Central and Southern Scott County-Yell Excluding Northwest- Northern Polk County Higher Elevations- Northern Montgomery County Higher Elevations- Eastern, Central, and Southern Searcy County Higher Elevations- Southeast Polk County Higher Elevations- Southwest Montgomery County Higher Elevations- 207 PM CDT Tue Apr 12 2022 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Showers and thunderstorms continue in the forecast today and tonight as a storm system moves into the state. Some strong to severe thunderstorms will be possible this afternoon and evening. Damaging winds and large hail will be possible and a few tornadoes cannot be ruled out. This afternoon through tonight will be the best timing for severe thunderstorms. Heavy rainfall may also be seen. Expect the threat for strong to severe thunderstorms to decrease late tonight into early Wednesday. .DAYS TWO THROUGH SEVEN...Wednesday Through Monday Another severe weather episode is expected on Wednesday as a strong cold front moves through the state. All severe weather hazards, including damaging winds...hail...and tornadoes will be possible. Coverage of severe weather looks to be particularly likely over the eastern half of Arkansas during the afternoon to later evening hours. There will also be potential for locally heavy rainfall, following up on a few days of periodic heavy rainfall, and could result in some local flooding issues. Be sure to continue to monitor the latest official forecast information for details as we continue through this multi-day severe weather event. Also of note is that there could be some areas of patchy frost in the northwest portions of the forecast area on Thursday morning, with lows dropping into the mid to upper 30s. Those with agricultural ventures should take notice and make necessary preparations. Another round of cold weather could affect the area in the middle of next week. .Spotter Information Statement... Spotter activation may be needed each day through Wednesday evening. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
In the hours before
Local storm report, Apr 12, 10:56 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1056 PM CDT TUE APR 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM TORNADO 2 E SCRANTON 35.36N 93.51W
04/11/2022 LOGAN AR NWS STORM SURVEY
NWS SURVEY REVEALED THIS TORNADO STARTED EAST OF
SCRANTON, JUST SW OF THE INTERSECTION OF AR HWY 197 AND
STONEY POINT RD. SIG. DAMAGE WAS OBSERVED TO A METAL
BARN, ALONG WITH ROOF DAMAGE TO A MOBILE HOME. SEVERAL
TREES WERE SNAPPED/UPROOTED IN THIS AREA AND JUST NE.
MORE TREE DAMAGE WAS NOTED AS THE TORNADO MOVED NE
THROUGH SOME FOREST, SNAPPING/UPROOTING MANY TREES,
CROSSING CANE CREEK RECREATION RD. THE TORNADO LIFTED
JUST NORTH OF DUBLIN RD WEST OF THE JONES RD
INTERSECTION.
&&
EVENT NUMBER LZK2200533
62The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 10:53 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lonoke, Prairie, Pulaski, White | 52 min |
| Apr 12, 11:00 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Hot Spring, Pike | 45 min |
| Apr 13, 12:39 AM CDT | Special Weather Statement | LZK | Pulaski | 36 min |
| Apr 13, 3:34 AM CDT | Frost Advisory | LZK | Baxter, Boone, Cleburne, Fulton, Izard, Johnson and 11 more | 28 hr |
| Apr 13, 3:34 AM CDT | Wind Advisory | LZK | Arkansas, Desha, Independence, Jackson, Jefferson, Lincoln and 6 more | 15 hr |
| Apr 13, 6:27 AM CDT | Special Weather Statement | LZK | Montgomery | 48 min |
| Apr 13, 6:43 AM CDT | Special Weather Statement | LZK | Clark | 32 min |
| Apr 13, 6:54 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 34 min |
| Apr 13, 6:57 AM CDT | Special Weather Statement | LZK | Dallas | 33 min |
| Apr 13, 7:23 AM CDT | Special Weather Statement | LZK | Perry | 37 min |
| Apr 13, 7:26 AM CDT | Special Weather Statement | LZK | Hot Spring | 49 min |
| Apr 13, 7:40 AM CDT | Special Weather Statement | LZK | Newton | 35 min |
| Apr 13, 8:14 AM CDT | Special Weather Statement | LZK | Saline | 31 min |
| Apr 13, 8:56 AM CDT | Special Weather Statement | LZK | Pulaski | 34 min |
| Apr 13, 9:03 AM CDT | Special Weather Statement | LZK | Fulton, Izard | 27 min |
| Apr 13, 9:53 AM CDT | River Flood Warning | LZK | Randolph | 33 days |
| Apr 13, 10:06 AM CDT | Special Weather Statement | LZK | Polk | 24 min |
| Apr 13, 10:18 AM CDT | Special Weather Statement | LZK | Boone | 27 min |
| Apr 13, 10:39 AM CDT | Special Weather Statement | LZK | Marion | 36 min |
| Apr 13, 10:51 AM CDT | Special Weather Statement | LZK | Montgomery, Yell | 24 min |
| Apr 13, 10:53 AM CDT | Flash Flood Warning | LZK | Baxter, Boone, Johnson, Marion, Newton | 3 hr |
| Apr 13, 11:03 AM CDT | Tornado Warning | LZK | Garland, Montgomery, Perry, Yell | 28 min |
| Apr 13, 11:24 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion, Searcy, Stone | 36 min |
| Apr 13, 11:28 AM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry, Pope, Saline, Van Buren and 1 more | 47 min |
| Apr 13, 11:41 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Perry, Pike and 2 more | 49 min |
| Apr 13, 11:45 AM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard, Marion, Searcy, Stone and 1 more | 45 min |
| Apr 13, 12:04 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Ouachita | 56 min |
| Apr 13, 12:07 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Fulton, Izard, Randolph, Sharp, Stone and 1 more | 38 min |
| Apr 13, 12:18 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Perry, Pulaski, Saline | 57 min |
| Apr 13, 12:24 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Garland, Grant, Hot Spring, Pulaski and 1 more | 51 min |
| Apr 13, 12:31 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Hot Spring | 14 min |
| Apr 13, 12:42 PM CDT | Special Weather Statement | LZK | Cleburne | 33 min |
| Apr 13, 1:02 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Cleveland, Dallas, Grant, Jefferson, Ouachita | 43 min |
| Apr 13, 1:05 PM CDT | Special Weather Statement | LZK | White | 25 min |
| Apr 13, 1:10 PM CDT | Special Weather Statement | LZK | Jefferson, Lonoke | 35 min |
| Apr 13, 1:15 PM CDT | Severe Thunderstorm Warning | LZK | Dallas, Grant, Jefferson, Lonoke, Pulaski | 30 min |
| Apr 13, 1:30 PM CDT | Special Weather Statement | LZK | Jackson, Woodruff | 45 min |
| Apr 13, 1:38 PM CDT | Special Weather Statement | LZK | Independence, Lawrence, Sharp | 37 min |
| Apr 13, 1:48 PM CDT | Special Weather Statement | LZK | Cleveland, Jefferson, Lincoln | 27 min |
| Apr 13, 2:02 PM CDT | Flash Flood Warning | LZK | Independence, Lawrence, Sharp | 88 min |
| Apr 13, 2:44 PM CDT | Special Weather Statement | LZK | Arkansas | 31 min |
| Apr 13, 2:50 PM CDT | Flash Flood Warning | LZK | Faulkner, Lonoke, Pulaski, Saline, White | 2 hr |
| Apr 13, 2:57 PM CDT | Flash Flood Warning | LZK | Clark, Dallas, Grant, Hot Spring, Ouachita, Saline | 116 min |
| Apr 13, 2:59 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe, Prairie | 46 min |
| Apr 13, 3:24 PM CDT | Severe Thunderstorm Warning | LZK | Cleveland, Dallas, Grant, Jefferson, Ouachita | 66 min |
| Apr 13, 3:47 PM CDT | Flash Flood Warning | LZK | Arkansas, Grant, Jefferson, Lonoke, Monroe, Prairie and 2 more | 94 min |
| Apr 13, 3:57 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Cleveland, Desha, Jefferson, Lincoln, Monroe | 63 min |
| Apr 13, 4:05 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Drew, Lincoln | 55 min |
| Apr 13, 4:13 PM CDT | Flash Flood Warning | LZK | Arkansas, Bradley, Calhoun, Cleveland, Drew, Jefferson and 2 more | 85 min |
| Apr 13, 4:26 PM CDT | Tornado Warning | LZK | Arkansas, Monroe | 34 min |
| Apr 13, 4:49 PM CDT | Flash Flood Warning | LZK | Arkansas, Bradley, Desha, Drew, Lincoln, Monroe | 79 min |
| Apr 13, 4:49 PM CDT | Severe Thunderstorm Warning | LZK | Bradley | 26 min |
| Apr 13, 4:55 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Desha, Drew, Lincoln | 50 min |
| Apr 13, 5:04 PM CDT | Tornado Warning | LZK | Arkansas, Desha | 18 min |
Nearby
Flash Flood Warnings in Arkansas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.